I'm about to be going on accutane for my acne, I would like to know how it has worked from previous users. Thanks
Hi, around about 8 years ago i went on accutane after years of torture and misery trying to find other cures.
I can only tell you my outcome of using Accutane and that is it cleared my Acne up totally and I can assure you that It hasn't returned 8 years later and I don't expect it too. I no longer wake up to a face full of acne as I peer into the bathroom mirror. It really does work so stick with it, the side effects are very small and worth it in the end.
Good luck mate
Keep on searching, you will find the answer in time
It worked for me... twice... then the acne came back
2 times the same scenario, the acne got slowly better to the point of being completely absent by the end of the course, then after a couple of months it started coming back (already a few weeks after the course my skin started to get oily again)
After the 2nd course (around end of july 2002) I wasn't really looking forward to a 3rd course of accutane since the acne was pretty much evolving the same way as after the first treatment, so I decided to give B5 a shot after reading quite a lot of interesting stories about it.
I'm happy I decided to try it around the end of september 2002, and not wait any longer to let the acne get as bad as it used be, and I was able to reduce the acne 100% by using 3g B5/day
still using it up until today, I might occasionaly forget a dosage (I take 3x 1g a day) but it doesn't really reflect on my skin. I'm thinking of slightly reducing the dosage, we'll see...
I took accutane when I was 18, for about 5 months. It cleared up my acne while I was on it, and it lasted a few months afterwards. But then it came back, and I am now 26 and still dealing with pimples.
In my humble opinion, it wasn't worth the side effects, the constant blood tests because my triglycerides went through the roof, the strict diet I had to go on because of that... etc...
Maybe it works for some people, but not everybody has lasting results.
Accutane is a miracle drug. Give it a little time but once it kicks in your skin will be gorgeous. I had so many people compliment me on my skin while on it. Your complexion just glows. You have to be careful while on it though and not go tanning or get a lot of sun. The drug basically renews your skin so it is as tender as a baby's. I took it many years ago and my acne did not come back for a long time...some say it never returns. For me it did but it was many years later.
There are a number possible side effects to the drug, so please be sure to read up on them and talk to your dr. in detail. I knew some of side effects when I took it, but apparently they have discovered some more serious effects in recent years. Because of that, many doctors won't prescribe it or are very hesitant unless you have pretty severe acne. They are especially careful with women and making sure they are on birth control due to birth deformaties. I honestly think this is where the real concern is. My current dermatologist will no longer prescibe it at all. He thinks it works wonders, but there have apparently been too many lawsuits that result from side effects of the drug (not against him but in general) that he won't prescribe it. I saw another dermatologist that would, but my acne isn't very severe so he was very hesitant too. I don't want to scare you. I personally never saw any side effects at all, just want you to make sure you dr. makes you aware of them.
Before you take accutane, you must know that there could be significant complications!!!
Sure, these problems won't happen to everyone, but why take the risk before trying other things first, like changing your diet???
Here is one person's horrific story... http://med-aapos.bu.edu/publicinfo/s...phy2.46PM.html
Can we have one single accutane thread where someone doesn't run in and post about the horror stories please?
Look, I'm in my 3rd month of accutane and besides dry skin I haven't a single problem. The monthly blood tests do really suck but either you get poked with a needle and have an ouchie for 30 seconds or you live with acne forever. I chose the needle.
Of course SOME people are going to have horror stories. Heck, SOME people can't take asprin without dying. These are rare occasions and 99% of the time people are fine on and after accutane.
Now I fully expect someone to reply to my post with "OMG U DUNT KNOW WHAT UR TALKING ABOUT! ACCUTANE GAVE ME A TAIL!". Those people aren't trying to help you, they're trying to scare you because they're scared. Give it a shot, it's not like you can't stop taking the drug if you don't like it.
I agree Humbert, I think these kind of stories must somehow be co-incidental because the side-effects I saw in taking Roaccutane were temporary and very minimal. I'm currently waiting for the test results to come back so I can start a second course and hopefully kick the acne into touch.
Btw, I think it would be cool if Roaccutane gave me a tail. As long as I could hide it in day to day situations. Just think of the advantages of a fully-controllable tail. It would be like a third arm
Yeah, again I agree. Surely if someone starts seeing strange and unpleasant changes then they should just quit the treatment as soon as possible. I put up with slight nose bleeds and dry ears (not fun in the winter months) but I made sure every day that things were not getting any worse. If my ears looked like they were about to drop off obviously I would have stopped taking the stuff but they only got to a certain point and got totally better after I finished treatment. I think people who suffer long term effects must have silly enough to ignore the warning signs.